Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

On birth control and taking Loestrin. Missed period, headache and nauseous. Could I be pregnant?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5621 Questions
Hi .I've been on this birth control (Lo lo estrin for about 5 months now I used to be on Loestrin 24 fe for about two years and then I made the switch to the lower dosage. Recently over this past month or so I've been having sex. I recently missed my period and the month before that (when I wasn't having sex I missed my period as well. Also since i made the swirch to the lower dosage i have not had sex ubtil this month .l also feel extremelly bloated and today I had a headache and felt kinda of nauseous .could I be pregnant?
Posted Sun, 3 Nov 2013 in Birth Control
Answered by Dr. Aarti Abraham 32 minutes later
Brief Answer:

Detailed Answer:
Thanks for your query.
On the pill, a missed period or a scanty period is the norm, so do not worry.
With the lower dosage in fact, if at all, you should have had spotting as a breakthrough, due to inadequate hormones.
The bloating, headache and nausea also are side effects of the birth control, and hence cannot be reliably pinpointed as being due to pregnancy.
As you have consistently been on birth control, the possibility of pregnancy is remote.
Please take a pregnancy test anyways to make sure that you arent pregnant.
Continue taking the pills as usual, do not take any breaks.
Take care, and feel free to address any follow up questions to me.
Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor